Alert archive / Nebraska / Freeze Warnings in 2012

Freeze Warning 1, NWS Hastings, NE

April 7, 2012Phillips County, Rooks County, Kansas; 5 counties in Nebraska

NWS Hastings, NE issued this freeze warning at Apr 7, 2012, 3:21 PM CDT for Phillips County, Rooks County, Kansas; 5 counties in Nebraska. It took effect at Apr 8, 2012, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2012, 3:21 PM CDT (20:21 UTC)
In effect from
Apr 8, 2012, 4:00 AM CDT
Expired
Apr 8, 2012, 9:00 AM CDT
In force
5 hr
Issued by
NWS Hastings, NE

Counties Phillips County, KS, Rooks County, KS, Dawson County, NE, Furnas County, NE, Gosper County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -384 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-384 m²/s²
0-3 km storm-relative helicity
-454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WWUS73 KGID 072021
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CDT SAT APR 7 2012

...FREEZING TEMPERATURES POSSIBLE EARLY SUNDAY MORNING...

.AS A SURFACE HIGH PRESSURE SYSTEM SETTLES INTO MUCH OF SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS OVERNIGHT...LIGHT
BREEZES AND CLEAR SKIES WILL PROMOTE AT LEAST A BRIEF PERIOD OF
FREEZING TEMPERATURES MAINLY IN THE 30-32 DEGREE RANGE. 

KSZ005-017-NEZ039-046-060-072-082-080430-
/O.NEW.KGID.FZ.W.0001.120408T0900Z-120408T1400Z/
PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-GOSPER-FURNAS-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...LOUP CITY...LEXINGTON...ELWOOD...BEAVER CITY
321 PM CDT SAT APR 7 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURE...ALTHOUGH NOT EXPECTED TO BE A WIDESPREAD HARD
  FREEZE...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE 30 TO 32
  DEGREE RANGE ARE EXPECTED EARLY SUNDAY MORNING...ESPECIALLY IN
  SHELTERED AND LOW-LYING AREAS SUCH AS RIVER VALLEYS. 

* IMPACTS...EVEN IF SOME AREAS DO NOT FREEZE...PATCHY FROST
  DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY START
  TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE TAKEN
  TO PROTECT TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

PFANNKUCH
3 follow-up statements
619 
WWUS73 KGID 080334
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1034 PM CDT SAT APR 7 2012

...FREEZING TEMPERATURES POSSIBLE EARLY SUNDAY MORNING...

.AS A SURFACE HIGH PRESSURE SYSTEM SETTLES INTO MUCH OF SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS OVERNIGHT...LIGHT
BREEZES AND CLEAR SKIES WILL PROMOTE AT LEAST A BRIEF PERIOD OF
FREEZING TEMPERATURES MAINLY IN THE 30-32 DEGREE RANGE.

KSZ005-017-NEZ039-046-060-072-082-081200-
/O.CON.KGID.FZ.W.0001.120408T0900Z-120408T1400Z/
PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-GOSPER-FURNAS-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...LOUP CITY...LEXINGTON...ELWOOD...BEAVER CITY
1034 PM CDT SAT APR 7 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURE...ALTHOUGH NOT EXPECTED TO BE A WIDESPREAD HARD
  FREEZE...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE 30 TO 32
  DEGREE RANGE IS EXPECTED EARLY SUNDAY MORNING...ESPECIALLY IN
  SHELTERED AND LOW-LYING AREAS SUCH AS RIVER VALLEYS.

* IMPACTS...EVEN IF SOME AREAS DO NOT FREEZE...PATCHY FROST 
  DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY START 
  TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE 
  TAKEN TO PROTECT TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ADO
831 
WWUS73 KGID 081153
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
653 AM CDT SUN APR 8 2012

...FREEZING TEMPERATURES EARLY THIS MORNING...

KSZ005-017-NEZ039-046-060-072-082-081400-
/O.CON.KGID.FZ.W.0001.000000T0000Z-120408T1400Z/
PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-GOSPER-FURNAS-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...LOUP CITY...LEXINGTON...ELWOOD...BEAVER CITY
653 AM CDT SUN APR 8 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* TEMPERATURES...ALTHOUGH NOT EXPECTED TO BE A WIDESPREAD HARD
  FREEZE...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE 29 TO 32
  DEGREE RANGE IS OCCURRING EARLY THIS MORNING...ESPECIALLY IN
  SHELTERED AND LOW-LYING AREAS SUCH AS RIVER VALLEYS.

* IMPACTS...EVEN IF SOME AREAS DO NOT FREEZE...PATCHY FROST 
  DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY START 
  TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE 
  TAKEN TO PROTECT TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HEINLEIN
051 
WWUS73 KGID 081352
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
852 AM CDT SUN APR 8 2012

KSZ005-017-NEZ039-046-060-072-082-081500-
/O.EXP.KGID.FZ.W.0001.000000T0000Z-120408T1400Z/
PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-GOSPER-FURNAS-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...LOUP CITY...LEXINGTON...ELWOOD...BEAVER CITY
852 AM CDT SUN APR 8 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE WARMED ABOVE THE FREEZING MARK THIS MORNING.
HOWEVER...ANOTHER ROUND OF TEMPERATURES IS POSSIBLE TONIGHT FOR
SOME LOCATIONS MAINLY NORTH OF INTERSTATE 80 IN NEBRASKA. 

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this freeze warning went out at Apr 7, 11:54 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 7, 11:54 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1154 AM CDT SAT APR 7 2012

.UPDATE...PRIMARY IMPACT OF LATE MORNING UPDATE WAS TO LOWER
DEWPOINTS SEVERAL DEGREES THIS AFTERNOON CWA-WIDE...INCORPORATING
THE PARTIAL INFLUENCE OF A LOCAL NAM-BASED MIX-DOWN TOOL AND
ASSUMING AN AVERAGE MIXING HEIGHT OF 800MB. HOWEVER...KEPT
AFTERNOON HIGH TEMPERATURES VERY SIMILAR TO PREVIOUS
FORECAST...AND EVEN NUDGED DOWN 1 DEGREE OR SO IN SOME AREAS. THE
NET RESULT IS THAT LITTLE HAS CHANGED FROM PREVIOUS FORECAST WITH
REGARD TO FIRE WEATHER CONCERNS THIS AFTERNOON...AS IT APPEARS WE
WILL BE HOLDING ON BY THE SKIN OF OUR TEETH WHETHER SOME AREAS
REACH THE OFFICIAL RED FLAG WARNING WIND/RELATIVE HUMIDITY
CRITERIA FOR 3 OR MORE HOURS. SERIOUSLY PONDERED BRIDGING THE GAP
BETWEEN THE RED FLAG HEADLINES ISSUED EARLIER BY LBF/OAX...BUT
WILL STAY THE COURSE AT THIS TIME AND HOLD OFF...AS THERE IS A
BIT OF A DISPLACEMENT BETWEEN THE LOWEST RH VALUES...WHICH WILL
GENERALLY BE IN THE SOUTHWEST COUNTIES...AND THE STRONGEST WINDS
GUSTING TO OVER 25 MPH...WHICH WILL HOLD ON LONGER IN THE
NORTHEAST COUNTIES AS THE SURFACE HIGH BUILDS IN. ANOTHER FACTOR
PLAYING INTO HOLDING OFF ON RFW ISSUANCE IS THE RECENT RAINFALL
OVER THE PAST SEVERAL DAYS AND RESULTANT GREEN-UP...ALTHOUGH THAT
BEING SAID...MUCH OF THE NORTHERN/WESTERN COUNTIES IN SOUTH
CENTRAL NEB MISSED OUT ON THE HEAVIEST RAIN AMOUNTS. AS A
COMPROMISE BETWEEN THE UPDATED FORECAST AND THE DECISION TO HOLD
OFF ON A FORMAL RED FLAG WARNING...DID UPDATE THE GRASSLAND FIRE
DANGER STATEMENT /RFDGID/ TO BRING GOSPER AND FURNAS COUNTIES INTO
THE EXTREME FIRE DANGER CATEGORY. ON ONE FINAL NOTE...ALTHOUGH
SUSTAINED NORTH-NORTHWEST WINDS ARE CURRENTLY FLIRTING WITH
ADVISORY CRITERIA ACROSS PARTS OF THE AREA AT THIS HOUR...THE
STRONGEST WINDS SHOULD START TO DROP OFF A BIT BY
MID-AFTERNOON...AND WILL NOT PLAN ON ANY WIND ADVISORY ISSUANCE
WITH SUSTAINED SPEEDS AVERAGING MORE SO 20-25 MPH VERSUS CLOSER TO
30 MPH.

&&

.AVIATION...18Z KGRI TAF. VFR CEILING/VISIBILITY FORECAST THROUGH
THE PERIOD...WITH VERY LITTLE IN THE WAY OF CLOUDS SAVE FOR SOME
LIMITED PASSING CIRRUS. AS A RESULT...THE PRIMARY ISSUE IS GUSTY
SURFACE WINDS. STARTING OFF THIS AFTERNOON...A TIGHT PRESSURE
GRADIENT AND DEEP MIXING WILL KEEP A DECENT NORTHWEST BREEZE IN
PLACE...WITH GUST POTENTIAL TO AROUND 30KT. ALREADY BY MID
AFTERNOON...HOWEVER...SPEEDS WILL START A GRADUAL DECREASE AS A
SURFACE HIGH PRESSURE AXIS SETTLES INTO THE REGION...WITH LIGHT
AND VARIABLE BREEZES IN PLACE FOR SEVERAL HOURS THIS EVENING/TONIGHT.
LATE TONIGHT INTO SUNDAY MORNING...A SOUTH-SOUTHWESTERLY BREEZE
WILL BECOME ESTABLISHED ON THE BACK SIDE OF THE RIDGE AXIS.
ALTHOUGH INITIALLY SPEEDS WILL REMAIN WELL BELOW 12KT...SOME GUST
POTENTIAL TO OVER 20KT IS LIKELY BY THE LAST FEW HOURS OF THE
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 644 AM CDT SAT APR 7 2012/

UPDATE...UPDATED THE FORECAST TO TAKE OUT RAIN AND FOG WORDING
THIS MORNING AS THE LINE OF SHOWERS AND THUNDERSTORMS HAS CLEARLY
MOVED PASSED THE CWA...AND INCREASING WIND SPEEDS HAVE RAISED
VISIBILITIES CONSIDERABLY.

PREV DISCUSSION... /ISSUED 635 AM CDT SAT APR 7 2012/

AVIATION...12Z KGRI TAF. A COLD FRONT ASSOCIATED WITH A SURFACE
LOW ACROSS THE DAKOTAS HAS PUSHED THROUGH THIS MORNING. AS A
RESULT...WINDS HAVE SHIFTED TO THE SOUTHWEST AND WILL CONTINUE
TO SHIFT TO THE NORTHWEST. EXPECT AN INCREASE IN SUSTAINED WINDS
THIS AFTERNOON TO NEAR 25 MILES PER HOUR WITH GUSTS UP TO 35 MILES
PER HOUR. THIS IS IN COMBINATION OF HEIGHT RISES BEHIND THE
FRONT...AS WELL AS BOUNDARY LAYER MIXING DURING THE DAY. WINDS
WILL DECREASE TO LIGHT AND VARIABLE THIS EVENING BEFORE INCREASING
AGAIN FROM THE SOUTHWEST TOMORROW MORNING. REDUCED VISIBILITIES
AND LOWERED CEILINGS WILL CONTINUE TO INCREASE THIS MORNING AS
CLOUDS WILL BEGIN TO SCATTER WITH SUNRISE. EXPECT SUNNY SKIES AND
VFR CONDITIONS THROUGH THE END OF THE TAF PERIOD.

PREV DISCUSSION... /ISSUED 442 AM CDT SAT APR 7 2012/

SHORT TERM...SATURDAY THROUGH MONDAY NIGHT

WE COULD HAVE SOME BRIEF FOG...POSSIBLY DENSE IN LOW-LYING
AREAS...FOR A SHORT PERIOD OF TIME THIS MORNING AS WIND CALMS DOWN
NEAR THE PASSAGE OF THE COLD FRONT MOVING THROUGH. LEXINGTON DROPPED
TO LESS THAN A QUARTER MILE. THIS SHOULD QUICKLY IMPROVE EARLY THIS
MORNING AS BREEZY NORTHWEST WINDS DEVELOP BEHIND THE FRONT.
A STRONG SURFACE HIGH WILL BUILD IN TODAY BEHIND THE COLD FRONT THAT
SWEPT THROUGH OVERNIGHT. STRONG HEIGHT RISES WILL GIVE US SOME
STRONGER WIND SPEEDS AND DRY AIR ADVECTION IS ANTICIPATED. THIS WILL
CAUSE US TO FLIRT WITH POSSIBLE FIRE WEATHER ISSUES FOR TODAY. WE
COULD BE PUSHING THINGS A BIT FOR FIRE WEATHER CONDITIONS...BUT BY
THE TIME WE ARE AT OUR DRIEST THIS AFTERNOON...WIND SPEEDS SHOULD
REALLY START COMING DOWN. TEMPERATURES MAY NOT QUITE BE WARM ENOUGH
IN OUR NORTH TO EVEN GET 20 PERCENT OR BELOW RELATIVE HUMIDITY
LEVELS THIS AFTERNOON...AND WIND SPEEDS WILL BE IN QUESTION TO BOOT.
THE MOST LIKELY AREAS FOR FIRE WEATHER ISSUES WILL BE IN THE FAR
WESTERN THREE COUNTIES WHICH INCLUDE LEXINGTON DOWN TO STOCKTON. I
JUST DO NOT SEE A PROLONGED ENOUGH PERIOD OF RFW POTENTIAL. THIS IS
A MARGINAL SITUATION AT WORST...AND THE DAY SHIFT WILL JUST HAVE TO
KEEP A CLOSE EYE ON THE FAR WEST IF DEW POINTS TANK TOO MUCH.

PRETTY MUCH A TEMPERATURE FORECAST AFTER THIS AS AN UPPER LEVEL
RIDGE BUILDS OVER THE ROCKIES...ALTHOUGH OUR FAR NORTH MAY FLIRT
WITH FIRE WEATHER ISSUES SUNDAY AS I KEPT TEMPERATURES ON THE WARM
SIDE FOR SUNDAY...WITH MODELS CONTINUING TO BRING CONSIDERABLY
WARMER AIR IN ALOFT. I KEPT TEMPERATURES ABOVE FREEZING TONIGHT AS
IT APPEARS THAT LIGHT RETURN FLOW COULD GET GOING FOR THE OVERNIGHT.
THE NEXT FEW NIGHTS LOOKS COOL...BUT IN THE SHORT TERM...THE COOLEST
NIGHT MAY VERY WELL BE MONDAY NIGHT AS A SURFACE RIDGE BUILDS IN
STRONGLY FROM THE NORTH AND COULD LIE OVER OR JUST TO THE EAST OF
THE CWA.

LONG TERM...TUESDAY THROUGH FRIDAY.

BEGINNING THE LONG TERM AROUND 12Z TUESDAY...MODELS APPEAR TO BE IN
GOOD AGREEMENT...WITH AND UPPER LEVEL RIDGE BUILDING ALONG THE
ROCKIES...AND A DEEPENING UPPER LEVEL TROUGH ACROSS THE GREAT LAKES
REGION INTO THE OHIO RIVER VALLEY. AT THE SURFACE...A STRONG LOW
PRESSURE SYSTEM CHURNS ACROSS THE NORTHEAST AND QUEBEC...WHILE HIGH
PRESSURE BEGINS TO SAG SOUTHWARD ALONG THE BACKSIDE OF THE EASTERN
TROUGH. THIS HIGH PRESSURE SYSTEM...AND DEEPENING UPPER LEVEL
TROUGH...ALLOW A SURGE OF VERY COLD 850 MB TEMPERATURES NEAR -12
CELSIUS TO SURGE INTO MINNESOTA...WISCONSIN AND EVEN PORTIONS OF
ILLINOIS AND INDIANA. BY WEDNESDAY MORNING...THE MAIN RIDGE AXIS
HAS SHIFTED EASTWARD...ALLOWING A SECONDARY TROUGH TO DEEPEN ALONG
THE WEST COAST. THE MAIN TROUGH AXIS REMAINS ACROSS THE WEST COAST
THROUGH THE LONG TERM PERIOD. HOWEVER...ENERGY FROM THE TROUGH IS
EJECTED OUT ACROSS THE ROCKIES IN THE FORM OF A SHORT WAVE. THE
MODELS TEND TO AGREE THAT AHEAD OF THE IMPENDING SYSTEM...A
STATIONARY WARM FRONT POSITIONED ALONG THE FRONT RANGE OF THE
ROCKIES WILL GENERATE PRECIPITATION POTENTIAL ALONG WESTERN AREAS OF
THE CENTRAL PLAINS BEGINNING WEDNESDAY MORNING AND LASTING THROUGH
WEDNESDAY EVENING. HOWEVER...THE MODELS BEGIN TO DISAGREE WITH THE
TRACK OF THE SHORT WAVE AND SUBSEQUENT SURFACE FEATURES WITH TIME.

THE GFS AND DGEX SOLUTIONS REMAIN SOMEWHAT SIMILAR IN THAT THE UPPER
LEVEL ENERGY WILL PUSH ACROSS THE ROCKIES IN THE FORM OF A SHORT
WAVE...PASSING JUST TO THE NORTH OF THE PLAINS BEFORE SHIFTING
NORTHWARD INTO MONTANA AND CANADA. AT THE SURFACE...A LOW PRESSURE
SYSTEM ACROSS WYOMING...PULLS MOISTURE ACROSS THE CENTRAL
PLAINS...WITH MOST OF NEBRASKA AND KANSAS SEEING A FAIR AMOUNT OF
MOISTURE THURSDAY MORNING AND LINGERING THROUGH UNTIL THURSDAY
EVENING. THE GFS TRIES TO LINGER MOISTURE AROUND INTO FRIDAY
MORNING...BUT THE DGEX MOVES ANY PRECIP OUT BY 0Z FRIDAY.

THE LATEST RUN OF THE 0Z ECMWF HAS COME INTO BETTER AGREEMENT WITH
THE GFS AND DGEX...THEN ITS PREVIOUS RUN...BUT IT STILL REMAINS AN
OUTLIER AT THE MOMENT. AS THE SHORT WAVE ENERGY PUSHES ACROSS THE
ROCKIES...THE EC SOLUTION IS IN FAVOR OF A MORE SOUTHERLY TRACK WITH
THE SHORT WAVE PUSHING ACROSS KANSAS AND NEBRASKA...THURSDAY
AFTERNOON AND EVENING. AT THE SURFACE...THE EC SOLUTION IS SIMILAR
TO THE GFS AND THE DGEX IN THAT A LARGE AREA OF LOW PRESSURE
DEVELOPS ACROSS THE WYOMING AND COLORADO HELPING GENERATE MOISTURE
ALONG THE FRONTAL BOUNDARY AND PRECIPITATION ACROSS MUCH OF NEBRASKA
AND KANSAS BEGINNING THURSDAY MORNING AND LINGERING THROUGH FRIDAY.
THE EC TENDS TO KEEP PRECIPITATION AROUND SLIGHTLY LONGER THAN BOTH
THE GFS AND THE DGEX. AT THIS TIME...IT IS ALMOST SAFE TO SAY THAT
MUCH OF NEBRASKA AND KANSAS ARE IN FOR A WET THURSDAY. THE ECMWF
ALSO SPLITS THE LOW PRESSURE SYSTEM INTO A NORTHERN LOW AND SOUTHERN
LOW. SHOULD THIS SOLUTION PAN OUT...A CHANGE IN WIND DIRECTION WILL
CERTAINLY BE POSSIBLE...MAINLY FROM A SOUTHEASTERLY DIRECTION TO
EAST OR NORTHEAST AS THE SOUTH LOW TRACKS EAST OF THE REGION.

TAKING A LOOK AT MU CAPES FROM 0 TO 6 KM AGL AND ALSO SURFACE BASED
CAPE...ANY THUNDERSTORM POTENTIAL LOOKS TO BE THE BEST ON THURSDAY
AFTERNOON WITH ONLY ABOUT 1700 TO 1800 J/KG...MAINLY ACROSS THE
KANSAS COUNTIES. A LARGE AREA OF LOW PRESSURE DEVELOPS ACROSS
WYOMING AND COLORADO WITH INCREASING MOISTURE AND PRECIPITATION
CHANCES ON THURSDAY AND LASTING INTO FRIDAY MORNING

ANOTHER DIFFERENCE BETWEEN THE MODELS WILL REMAIN A FACTOR IN
DETERMINING HIGH TEMPERATURES FOR THE LONG TERM. AS THE EC SENDS THE
SHORT WAVE SOUTH OF THE FORECAST AREA...THIS SHORT WAVE HELPS BREAK
DOWN THE UPPER LEVEL RIDGE CONSIDERABLY. 850 TEMPERATURES DECREASE
ACROSS THE REGION...TO AROUND 5 TO 6 DEGREES CELSIUS ON AVERAGE.
WITH THE GFS AND DGEX SOLUTIONS...THE UPPER LEVEL RIDGE BREAKS DOWN
SLOWLY AS THE SHORT WAVE RIDES UP OVER THE RIDGE. WARMER 850
TEMPERATURES ARE ALLOWED TO SURGE INTO THE CENTRAL PLAINS...AND WILL
INCREASE TO NEAR 10 TO 15 DEGREES CELSIUS ON AVERAGE. FOR
EXAMPLE...BY FRIDAY 18Z...THE GFS AND DGEX HAVE 850 TEMPERATURES
NEARING 11 TO 13 DEGREES CELSIUS WHILE THE ECMWF IS AROUND 6 TO 7
DEGREES CELSIUS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE/AVIATION...PFANNKUCH
SHORT TERM...HEINLEIN
LONG TERM...SALTZMAN
Hazardous weather outlook, Apr 7, 6:00 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
600 AM CDT SAT APR 7 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
600 AM CDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY
VALUES MAY ELEVATE THE FIRE DANGER THIS AFTERNOON TO NEAR RED FLAG
CONDITIONS...ESPECIALLY WEST OF HIGHWAY 183.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE COMBINATION OF STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY
VALUES MAY ELEVATE THE FIRE DANGER SUNDAY AFTERNOON TO NEAR RED FLAG
CONDITIONS...ESPECIALLY NORTH OF HIGHWAY 92.

THERE REMAINS A CHANCE FOR THUNDERSTORMS BEGINNING TUESDAY NIGHT
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

Nearby

Freeze Warnings in Nebraska, 2012Freeze Warnings in Kansas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.